NewsLocal NewsLorain County

Actions

Lorain police respond to 'number of overdoses' in 12-hour span

Lorain County generic
Posted at 9:36 PM, May 09, 2020
and last updated 2020-05-09 21:43:14-04

LORAIN, Ohio — The Lorain Police Department said it has responded to a string of overdoses in the county.

Within a 12-hour span, the department said it responded to “a number of overdoses,” but did not provide a specific number.

In each case, the person believed they were using cocaine that police now suspect was fentanyl.

Lorain police provided a list of symptoms of an opioid overdose:

  • Loss of consciousness
  • Unresponsive to outside stimulus
  • Awake, but unable to talk
  • Breathing is very slow and shallow, erratic, or has stopped
  • For lighter-skinned people, the skin tone turns bluish-purple, for darker-skinned people, it turns grayish or ashen.
  • Choking sounds, or a snore-like gurgling noise (sometimes called the “death rattle”)
  • Vomiting
  • Body is very limp
  • Face is very pale or clammy
  • Fingernails and lips turn blue or purplish black
  • Pulse (heartbeat) is slow, erratic, or not there at all

If you notice someone showing these signs, police urge you to call 911 immediately.